Alert archive / Puerto Rico / Rip Current Statements in 2025

Rip Current Statement 3, NWS JSJ

January 15, 2025

NWS JSJ issued this rip current statement at Jan 15, 2025, 1:59 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2025, 1:59 AM CST (07:59 UTC)
Expired
Jan 15, 2025, 4:00 PM CST
In force
14 hr
Issued by
NWS JSJ

The text

As transmitted.

519 
WHCA42 TJSJ 150759
CFWSJU

Coastal Hazard Message
National Weather Service San Juan PR
359 AM AST Wed Jan 15 2025

PRZ010-151600-
/O.EXB.TJSJ.SU.Y.0003.000000T0000Z-250116T1000Z/
/O.CON.TJSJ.RP.S.0001.000000T0000Z-250116T2200Z/
Mayaguez and Vicinity-
359 AM AST Wed Jan 15 2025

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM AST THURSDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY
AFTERNOON...

* WHAT...Life-threatening rip currents due to breaking waves
  between 10 and 11 feet and occasionally higher. 

* WHERE...Beaches of Rincon and Aguada. 

* WHEN...For the High Surf Advisory until 6 AM AST Thursday. For
  the High Rip Current Risk remains through Thursday afternoon. 

* IMPACTS...Rip currents that can sweep even the best swimmers
  away from shore into deeper water where it becomes difficult to
  return to safety. High waves that can wash over jetties and
  sweep people and pets onto jagged rocks. Rough surf may also
  knock you down. Large breaking waves will result in localized
  beach/dune structure erosion and dangerous swimming conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

If you become caught in a rip current, yell for help. Remain
calm, do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current, swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

&&

$$

PRZ001-002-005-008-012-VIZ001-151600-
/O.EXT.TJSJ.SU.Y.0003.000000T0000Z-250116T1000Z/
/O.CON.TJSJ.RP.S.0001.000000T0000Z-250116T2200Z/
San Juan and Vicinity-Northeast-North Central-Northwest-Culebra-
St.Thomas...St. John...and Adjacent Islands-
359 AM AST Wed Jan 15 2025

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM AST THURSDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY
AFTERNOON...

* WHAT...Life-threatening rip currents due to breaking waves
  between 10 and 13 feet and occasionally higher. 

* WHERE...Beaches of northern Puerto Rico, from Aguadilla to
  Fajardo, Culebra, St. Thomas and St. John. The most vulnerable
  areas for high surf and localized beach erosion include Pinones
  along road 187, Parcelas Suarez, Villas del Mar, and Villa
  Cristiana in Loiza; Fortuna in Luquillo; Pueblo and Tamarindo in
  Aguadilla; Barrio Obrero, Pueblo and Jarealito in Arecibo; La
  Boca in Barceloneta; Machuca in Manati; Puerto Nuevo in Vega
  Baja; and Ocean Park in San Juan. 

* WHEN...For the High Surf Advisory until 6 AM AST Thursday. For
  the High Rip Current Risk remains through Thursday afternoon. 

* IMPACTS...Rip currents that can sweep even the best swimmers
  away from shore into deeper water where it becomes difficult to
  return to safety. High waves that can wash over jetties and
  sweep people and pets onto jagged rocks. Rough surf may also
  knock you down. Large breaking waves will result in localized
  beach/dune structure erosion and dangerous swimming conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

If you become caught in a rip current, yell for help. Remain
calm, do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current, swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

&&

$$

PRZ013-151600-
/O.NEW.TJSJ.RP.S.0003.250115T0759Z-250115T2200Z/
Vieques-
359 AM AST Wed Jan 15 2025

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...High Rip Current Risk, life-threatening rip current.

* WHERE...Northern exposed beaches of Vieques. 

* WHEN...Through this afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water, where it becomes difficult to
  return to safety.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

If you become caught in a rip current, yell for help. Remain
calm, do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current, swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly. 

&&

$$
3 follow-up statements
492 
WHCA42 TJSJ 150802 CCA 
CFWSJU

Coastal Hazard Message...CORRECTED
National Weather Service San Juan PR
402 AM AST Wed Jan 15 2025

PRZ010-151600-
/O.EXB.TJSJ.SU.Y.0003.000000T0000Z-250116T1000Z/
/O.CON.TJSJ.RP.S.0001.000000T0000Z-250116T2200Z/
Mayaguez and Vicinity-
402 AM AST Wed Jan 15 2025

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM AST THURSDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY
AFTERNOON...

* WHAT...Life-threatening rip currents due to breaking waves
  between 10 and 11 feet and occasionally higher. 

* WHERE...Beaches of Rincon and Aguada. 

* WHEN...For the High Surf Advisory until 6 AM AST Thursday. For
  the High Rip Current Risk remains through Thursday afternoon. 

* IMPACTS...Rip currents that can sweep even the best swimmers
  away from shore into deeper water where it becomes difficult to
  return to safety. High waves that can wash over jetties and
  sweep people and pets onto jagged rocks. Rough surf may also
  knock you down. Large breaking waves will result in localized
  beach/dune structure erosion and dangerous swimming conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

If you become caught in a rip current, yell for help. Remain
calm, do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current, swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

&&

$$

PRZ001-002-005-008-012-VIZ001-151600-
/O.EXT.TJSJ.SU.Y.0003.000000T0000Z-250116T1000Z/
/O.CON.TJSJ.RP.S.0001.000000T0000Z-250116T2200Z/
San Juan and Vicinity-Northeast-North Central-Northwest-Culebra-
St.Thomas...St. John...and Adjacent Islands-
402 AM AST Wed Jan 15 2025

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM AST THURSDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY
AFTERNOON...

* WHAT...Life-threatening rip currents due to breaking waves
  between 10 and 13 feet and occasionally higher. 

* WHERE...Beaches of northern Puerto Rico, from Aguadilla to
  Fajardo, Culebra, St. Thomas and St. John. The most vulnerable
  areas for high surf and localized beach erosion include Pinones
  along road 187, Parcelas Suarez, Villas del Mar, and Villa
  Cristiana in Loiza; Fortuna in Luquillo; Pueblo and Tamarindo in
  Aguadilla; Barrio Obrero, Pueblo and Jarealito in Arecibo; La
  Boca in Barceloneta; Machuca in Manati; Puerto Nuevo in Vega
  Baja; and Ocean Park in San Juan. 

* WHEN...For the High Surf Advisory until 6 AM AST Thursday. For
  the High Rip Current Risk remains through Thursday afternoon. 

* IMPACTS...Rip currents that can sweep even the best swimmers
  away from shore into deeper water where it becomes difficult to
  return to safety. High waves that can wash over jetties and
  sweep people and pets onto jagged rocks. Rough surf may also
  knock you down. Large breaking waves will result in localized
  beach/dune structure erosion and dangerous swimming conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

If you become caught in a rip current, yell for help. Remain
calm, do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current, swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

&&

$$

PRZ013-151600-
/O.COR.TJSJ.RP.S.0003.250115T0801Z-250115T2200Z/
Vieques-
402 AM AST Wed Jan 15 2025

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...Life-threatening rip currents due to breaking waves
  between 6 and 7 feet and occasionally higher.

* WHERE...Northern exposed beaches of Vieques. 

* WHEN...Through this afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water, where it becomes difficult to
  return to safety.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

If you become caught in a rip current, yell for help. Remain
calm, do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current, swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly. 

&&

$$
975 
WHCA42 TJSJ 151319
CFWSJU

Coastal Hazard Message
National Weather Service San Juan PR
919 AM AST Wed Jan 15 2025

PRZ001-002-005-008-010-012-VIZ001-152130-
/O.CON.TJSJ.SU.Y.0003.000000T0000Z-250116T1000Z/
/O.CON.TJSJ.RP.S.0001.000000T0000Z-250116T2200Z/
San Juan and Vicinity-Northeast-North Central-Northwest-
Mayaguez and Vicinity-Culebra-
St.Thomas...St. John...and Adjacent Islands-
919 AM AST Wed Jan 15 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

* WHAT...Life-threatening rip currents due to breaking waves 
  between 10 and 13 feet and occasionally higher. 

* WHERE...Beaches of northern Puerto Rico, from Aguadilla to 
  Fajardo, Culebra, St. Thomas and St. John. The most vulnerable 
  areas for high surf and localized beach erosion include 
  Pinones along road 187, Parcelas Suarez, Villas del Mar, and 
  Villa Cristiana in Loiza; Fortuna in Luquillo; Pueblo and 
  Tamarindo in Aguadilla; Barrio Obrero, Pueblo and Jarealito in 
  Arecibo; La Boca in Barceloneta; Machuca in Manati; Puerto 
  Nuevo in Vega Baja; and Ocean Park in San Juan. 

* WHEN...For the High Surf Advisory until 6 AM AST Thursday. For 
  the High Rip Current Risk remains through Thursday afternoon. 

* IMPACTS...Rip currents that can sweep even the best swimmers 
  away from shore into deeper water where it becomes difficult 
  to return to safety. High waves that can wash over jetties and 
  sweep people and pets onto jagged rocks. Rough surf may also 
  knock you down. Large breaking waves will result in localized 
  beach/dune structure erosion and dangerous swimming 
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

If you become caught in a rip current, yell for help. Remain
calm, do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current, swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

&&

$$

PRZ013-152130-
/O.CON.TJSJ.RP.S.0003.000000T0000Z-250115T2200Z/
Vieques-
919 AM AST Wed Jan 15 2025

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING...

* WHAT...Life-threatening rip currents due to breaking waves 
  between 6 and 7 feet and occasionally higher. 

* WHERE...Northern exposed beaches of Vieques.

* WHEN...Through this afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water, where it becomes difficult to 
  return to safety. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

If you become caught in a rip current, yell for help. Remain
calm, do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current, swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

&&

$$
337 
WHCA42 TJSJ 152027
CFWSJU

Coastal Hazard Message
National Weather Service San Juan PR
427 PM AST Wed Jan 15 2025

PRZ001-002-005-008-010-012-VIZ001-160430-
/O.EXT.TJSJ.RP.S.0001.000000T0000Z-250117T1000Z/
/O.CON.TJSJ.SU.Y.0003.000000T0000Z-250116T1000Z/
San Juan and Vicinity-Northeast-North Central-Northwest-
Mayaguez and Vicinity-Culebra-
St.Thomas...St. John...and Adjacent Islands-
427 PM AST Wed Jan 15 2025

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE THURSDAY
NIGHT...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST THURSDAY...

* WHAT...Life-threatening rip currents due to breaking waves 
  between 10 and 13 feet and occasionally higher. 

* WHERE...Beaches of northern Puerto Rico, from Aguadilla to 
  Fajardo, Culebra, St. Thomas and St. John. The most vulnerable 
  areas for high surf and localized beach erosion include 
  Pinones along road 187, Parcelas Suarez, Villas del Mar, and 
  Villa Cristiana in Loiza; Fortuna in Luquillo; Pueblo and 
  Tamarindo in Aguadilla; Barrio Obrero, Pueblo and Jarealito in 
  Arecibo; La Boca in Barceloneta; Machuca in Manati; Puerto 
  Nuevo in Vega Baja; and Ocean Park in San Juan. 

* WHEN...For the High Surf Advisory until 6 AM AST Thursday. For 
  the High Rip Current Risk remains through Thursday afternoon. 

* IMPACTS...Rip currents that can sweep even the best swimmers 
  away from shore into deeper water where it becomes difficult 
  to return to safety. High waves that can wash over jetties and 
  sweep people and pets onto jagged rocks. Rough surf may also 
  knock you down. Large breaking waves will result in localized 
  beach/dune structure erosion and dangerous swimming 
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

If you become caught in a rip current, yell for help. Remain
calm, do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current, swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing localized beach erosion and
dangerous swimming conditions.

&&

$$

PRZ013-152200-
/O.CON.TJSJ.RP.S.0003.000000T0000Z-250115T2200Z/
Vieques-
427 PM AST Wed Jan 15 2025

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

* WHAT...Life-threatening rip currents due to breaking waves 
  between 6 and 7 feet and occasionally higher. 

* WHERE...Northern exposed beaches of Vieques.

* WHEN...Through this afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water, where it becomes difficult to 
  return to safety. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

If you become caught in a rip current, yell for help. Remain
calm, do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current, swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Jan 14, 2:44 PM CST, 11 hours 15 minutes earlier. Its key messages:

  • * Minor rainfall accumulations are expected over the next few days, mainly during the early morning hours across the windward areas of the islands. * Breezy northeasterly winds will bring cooler temperatures. * The combination of wind-driven seas and a long-period northerly swell will result in hazardous marine and coastal conditions over the next few days across the Atlantic Waters, local Caribbean Passages, the northern and northwestern coasts of Puerto Rico, Culebra, St. Thomas, and St. John.
Area forecast discussion, Jan 14, 2:44 PM CST, 11 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
444 PM AST Tue Jan 14 2025

.KEY MESSAGES...

* Minor rainfall accumulations are expected over the next few
  days, mainly during the early morning hours across the windward
  areas of the islands.
* Breezy northeasterly winds will bring cooler temperatures.
* The combination of wind-driven seas and a long-period northerly
  swell will result in hazardous marine and coastal conditions
  over the next few days across the Atlantic Waters, local
  Caribbean Passages, the northern and northwestern coasts of
  Puerto Rico, Culebra, St. Thomas, and St. John.

&&

.SHORT TERM...Tonight through Thursday...

A weak front moved across the islands today causing mostly light
showers and partly cloudy skies. The Doppler radar estimated up to a
quarter of an inch of rain in Fajardo and San Juan to a few
hundredths across central Puerto Rico and the U.S. Virgin Islands.
Maximum temperatures were in the low to mid-80s across the western
and northern coastal sections of the islands, to the mid and upper
80s across the southern coastal areas.

The 14/12z TJSJ sounding indicated the best moisture content near
the surface, and plenty of drier air above 850mb as the mid-to upper-
level ridge continues to build over the area from the western
Caribbean. This is why fair weather conditions prevailed regardless
of the frontal passage and the best moisture associated to the front
has stayed over the Anegada Passage and the Leeward Islands.
However, some low-level cloudiness and passing showers will remain
possible across the USVI through the early evening hours.

For the rest of the short-term period, a ridge aloft and a building
surface high over the western Atlantic behind the front will promote
breezy conditions and drier air aloft with the best moisture content
confined near the surface. Therefore, cooler temperatures are
expected in general under northeasterly winds. In terms of
precipitation, a shallow advective weather pattern should prevail
with minor rainfall accumulations expected during the night/early
morning hours across the windward areas of the islands.

&&

.LONG TERM...Friday through Tuesday...
.PREV DISCUSSION... /issued 508 AM AST Tue Jan 14 2025/

The low to mid-level ridge is expected to shift east-northeast of
the northern Leewards early in the cycle, allowing the trade wind
cap to relax over the weekend. At the same time, the remnants of a
frontal system south of the forecast area will move northwestward
over the local islands, increasing moisture convergence across the
northeastern Caribbean. Precipitable water values are expected to
increase to near-normal levels on Friday and above-normal levels
through the weekend.

The combination of increased vertical mixing and enhanced moisture
content will support shallow convection across the region. During
the morning hours of the weekend, showery weather could affect
windward coastal areas of the islands, while local effects and sea
breeze convergence may promote showers across the interior and
western portions of Puerto Rico in the afternoon. Warmer-than-normal
temperatures are also expected during this period as an east-
southeast wind flow develops, particularly on Sunday.

By Monday, the 500 mb ridge is forecast to move over the islands,
promoting drier air intrusion and stable conditions once again.
However, model guidance suggests the development of a mid-to upper-
level cut-off low on the southern edge of the ridge, which could
approach the area by Tuesday. Nonetheless, forecast confidence
remains low, as its location continues to vary with each model
cycle.

&&

AVIATION...
(18Z TAFS)

Mainly VFR conditions are expected to prevail across all
terminals during the next 24 hours. Brief BKN cigs possible at
TISX thru 14/22z. The latest SJU sounding indicated NNE winds up
to 20 kt blo FL040.

&&

.MARINE...

Moderate to fresh northeast winds this evening through midweek as
the surface high pressure across the western Atlantic moves
eastward while tightening its pressure gradient across the
northern Caribbean. Additional pulses of a long-period northerly
swell are expected to reach the regional waters tonight. The
combination of wind-driven seas and the long-period northerly
swell will deteriorate marine conditions, becoming hazardous for
small craft, as they spread across the Atlantic waters and local
passages during the next few days.

&&

.BEACH FORECAST...

The combination of wind-driven seas and a long-period northerly
swell is expected to create hazardous marine and coastal
conditions over the next few days across the Atlantic waters,
local Caribbean passages, and the northern and northwestern coasts
of Puerto Rico, Culebra, St. Thomas, and St. John. These
conditions will pose significant risks for coastal activities. The
northern and northwestern coasts face a High Risk of Rip
Currents, with breaking waves ranging from 5 to 7 feet and
occasionally higher. By this evening, these waves are forecast to
increase to 10 to 12 feet, especially along the northern
coastline, persisting through Wednesday. A High Surf Advisory has
been issued for the northern coast of Puerto Rico, Culebra, St.
Thomas, and St. John, effective from this evening through
Wednesday afternoon. Breaking waves up to 10 to 12 feet will lead
to dangerous surf conditions, potentially causing coastal erosion
and localized flooding in vulnerable areas.

Residents and visitors in affected regions should heed warnings,
avoid swimming in these waters, and stay informed about updates from
local authorities.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Thursday afternoon for PRZ001-002-
     005-008-010-012.

     High Surf Advisory until 6 PM AST Wednesday for PRZ001-002-005-
     008-012.

VI...High Rip Current Risk through Thursday afternoon for VIZ001.

     High Surf Advisory until 6 PM AST Wednesday for VIZ001.

AM...Small Craft Advisory until 6 PM AST Thursday for AMZ711.

     Small Craft Advisory until 6 PM AST Thursday for AMZ712-716-723-
     741.

     Small Craft Advisory from 6 AM Wednesday to 6 AM AST Thursday
     for AMZ742.

&&

SHORT TERM/AVIATION...DS/LIS
LONG TERM...CVB
MARINE/BEACH FORECAST...LIS
PUBLIC...YZR
Hazardous weather outlook, Jan 14, 2:48 AM CST, 23 hours 11 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorología San Juan PR
435 AM AST martes 14 de enero de 2025

AMZ711>745-PRZ001>013-150845-
San Juan y Vecindad-Noreste-Sureste-Este Interior-
Norte Central-Central Interior-Ponce y Vecindad-Noroeste-
Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques-
Las aguas cercanas y fuera de la costa del Atlántico y del Caribe-
435 AM AST martes 14 de enero de 2025

Esta perspectiva sobre las condiciones peligrosas del tiempo es para
sectores de Puerto Rico.

.DÍA UNO...Hoy y esta noche

.Viento...Condiciones ventosas. Los artículos no asegurados podrían
salir volando.

.Condiciones Marítimas...Oleaje igual o mayor de 7 pies a través de
las aguas mar afuera del Atlántico esta tarde y luego esta noche a
través de las aguas cercanas del Atlántico a Puerto Rico y Culebra,
y el Pasaje de Mona. Condiciones peligrosas para embarcaciones
pequeñas.

.Corrientes Marinas...Corrientes marinas amenazantes a la vida
son probables en la zona de resaca, particularmente a través de las
playas orientadas al norte de Puerto Rico, desde Rincón hasta
Fajardo, así como para Culebra.

.DÍAS DOS A SIETE...miércoles a lunes

El riesgo de corrientes marinas amenazantes a la vida continuará
durante los próximos días, particularmente a lo largo de las playas
orientadas al Atlántico. Pulsos adicionales de marejadas del norte
crearán condiciones maritimas peligrosas para las embarcaciones
pequeñas durante el período, y las olas rompientes grandes
resultantes podrían resultar en condiciones peligrosas de natación a
mediados de semana. Los vientos también se fortalecerán, trayendo
condiciones ventosas a partir de hoy. Los niveles elevados de
humedad y las condiciones favorables aumentarán el riesgo de lluvia
excesiva para la última parte de la semana.

.COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES...

No será necesaria la activación de observadores.

AMZ716-726-VIZ001-002-150845-
San Thomas San John e islas adyacentes-Santa Cruz-
Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes
del Caribe-
435 AM AST martes 14 de enero de 2025

Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para
sectores de las Islas Vírgenes Americanas.

.DÍA UNO...Hoy y esta noche

.Viento...Condiciones ventosas. Los artículos no asegurados podrían
salir volando.

.Condiciones Marítimas...Oleaje igual o mayor de 7 pies a través de
las aguas mar afuera del Atlántico esta tarde y luego esta noche a
través de las aguas cercanas del Atlántico a St. Thomas y St. John y
el Pasaje de Mona. Condiciones peligrosas para embarcaciones
pequeñas.

.Corrientes Marinas...Corrientes marinas amenazantes a la
vida son probables en la zona de resaca, particularmente a través
de las Islas Vírgenes Estadounidenses del norte.

.DÍAS DOS A SIETE...miércoles a lunes

El riesgo de corrientes marinas amenazantes a la vida continuará
durante los próximos días, particularmente a lo largo de las playas
orientadas al Atlántico. Pulsos adicionales de marejadas del norte
crearán condiciones maritimas peligrosas para las embarcaciones
pequeñas durante el período, y las olas rompientes grandes
resultantes podrían resultar en condiciones peligrosas de natación a
mediados de semana. Los vientos también se fortalecerán, trayendo
condiciones ventosas a partir de hoy. Los niveles elevados de
humedad y las condiciones favorables aumentarán el riesgo de lluvia
excesiva para la última parte de la semana.

.COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES..

No será necesaria la activación de observadores.

Nearby

Rip Current Statements in Puerto Rico, 2025Every rip current statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.